Are you M. Mita?

Claim your profile

Publications (2)1.23 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: There is no report in which three episodes of delayed hemolytic transfusion reaction (DHTR) occurred from multiple antibodies to red cells (RBCs) in the course of treatment of a patient. This paper describes episodes of anemia and hyperbilirubinemia in concert with the development of three alloantibodies in a multiple transfused patient. The patient was a 71-year-old male suffering from valvular heart disease and hemophilia B with a history of transfusions. Although he received compatible RBCs from 14 donors as judged by a crossmatch test using the albumin-antiglobulin method, three episodes of DHTR occurred after surgery. The first hemolytic episode on day 7 after surgery was due to anti-Di(a) because of clinical and laboratory evidence which included jaundice, sudden increases in total bilirubin (T-Bil) and lactate dehydrogenase (LD) levels, and a decrease (2.2 g/dl) in hemoglobin (Hb) level. The second hemolytic episode on day 16 resulted from newly producted anti-Jk(b). The patient experienced fever, fatigue, nausea and anorexia, and laboratory data showed a second increase in T-Bil, a second decrease (3 g/dl) in Hb, and moderate elevations of blood urea nitrogen (BUN) and creatinine (CRE) levels. The third hemolytic episode on day 39 was due to anti-E. The patient complained of fever and fatigue and had a third unexplained drop (1.5 g/dl) in Hb despite no bleeding. This is the first reported case in which three episodes of DHTR occurred from different red cell antibodies.
    Transfusion Science 11/2000; 23(2):107-12.
  • Transfusion and Apheresis Science 01/2000; 23(2). · 1.23 Impact Factor